Search
Skip to main content
  • Sharon

    I was put on prozac for postnatal depression after the birth of my second son, it put me in a zombie like state, I was still miserable after 2 months, un monitored by the doctor nor given any other advice. Now, a few years older and a wee bit wiser, I can ring my herbalist and get a wonderful bottle of St John’s Wort mixed up especially for me, with any other added supplements we feel may assist and the result is truely amazing. I found the liquid absorbed faster and relief was abtained sooner and there were absolutely no bad side effects whatsoever. Just my personal experience and I know that no two people are alike.

  • jasmine

    I have used the microgenics stress relief tablets with st johns wort before with great success. However this time around (3weeks on it) my dr is trying to perscribe me with an antidepressant saying stjohns wort doses are not consistant? I would like to know if the does is standerdised and what would be the highest form of st johns wort is you offer?

    • Hi Jasmine. Thanks for your questions and apologies for the delay in replying. I have consulted with our team and they advise that Microgenics Stress Relief is standardised St John’s Wort herb dry 3600mg with the active ingredient being measured as hypericin 1.98mg (confirmed by the naturopath at Microgenics). This is the highest form of St John’s Wort … These doses are consistent and will be effective if taken consistently.

      We do have other very effective St John’s Wort products, so let us know if you’d like us to recommend any others.
      Best wishes, Anya

  • Anna

    I was put on Citralopram for over a year, under the advise of my GPs, to help with my depression. After the nightmares ceased, I found that they helped me through a very hard time. However, after 12 months I felt they were no longer required and I was more interested in taking a natural option for my depression. So once I had come off my antidepressants (slowly I might add) I started taking St Johns Wort. After a few weeks, I felt the benefits; mentally more at ease, loss of anxiety, content with myself, and no niggling thoughts. BUT, I developed a facial rash. So mentally I am 100% better than I was on antidepressants, but physically I have had a rash on my face since taking St Johns. I have been told to try stop taking St Johns to see if the rash disappears, which I am not that keen on doing as I feel its benefits.

    Does anyone know if skin rashes are common with St Johns wort supplements?

    • Hello Anna. It is possible to get rashes as a side effect from St John’s wort but these are usually mild. They can include hives or other skin rashes. You may be interested in this link from University of Maryland Medical Centre – St John’s Wort. I hope you find the link useful and that you are able to resolve these issues. Best wishes, Anya

    • Hi again Anna.

      Our naturopath, Carolyn Simon, has asked me to suggest that you might try a lighter dosage to see if the rash goes away but you still get the great results you have been getting. She says ‘In my opinion a rash from using St John’s Wort is likely an indication of too high a dose, and reducing the dosage to the right amount for that individual would alleviate the rash, while still being effective. It’s a useful indication from the body that too much is being taken, and is ‘proving’ the remedy (in homoeopathic terminology). Taken in the correct dosage St John’s Wort is actually a good herb for treating many skin conditions.’

      I hope this helps Anna.

      Best wishes, Anya